MAUDE Adverse Event Report: COOK INC LIVER ACCESS AND BIOPSY SET; FCG KIT, NEEDLE, BIOPSY

COOK INC LIVER ACCESS AND BIOPSY SET; FCG KIT, NEEDLE, BIOPSY
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that the catheter contained in the liver access and biopsy set set broke off inside the patient during the procedure.A component broke off into the patient, but it was reportedly retrieved with no harm to the patient thereafter.Further information was not provided by the customer.The circumstance surrounding the usage and handling of the device leading up to the break were not reported.The product has been received for evaluation; however, as of the date of this report, the investigation is still pending.
 
Additional Manufacturer Narrative
Investigation summary: a review of the complaint history, instructions for use(ifu), device history record, specifications, documentation, drawings, quality control, manufacturing instructions and a visual inspection of the returned device were conducted during the investigation.One used device was returned.Upon visual examination, the distal end of the catheter had separated from the shaft distal to the tip bond.The bond was fully intact and the separated tip piece was not returned for evaluation.The surface of the catheter was apparently free of damage and excess bumps/roughness up until the point of separation.Additionally, a document based investigation evaluation was performed.There was no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances associated with the complaint device lot number.It should be noted there were no other reported complaints for this lot number.The ifu warns that extreme care must be exercised during manipulation and withdrawal of the catheter to prevent the catheter pulling apart.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
LIVER ACCESS AND BIOPSY SET
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6962976
Report Number1820334-2017-03592
Device Sequence Number718524
Product Code FCG
UDI-Device Identifier00827002507791
UDI-Public(01)00827002507791(17)200809(10)8129498
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLABS-100-J
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/06/2017
Supplement Date Received by Manufacturer01/09/2018
Initial Report FDA Received Date10/19/2017
Supplement Report FDA Received Date01/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;